MAUDE Adverse Event Report: SYNTHES GMBH MATRIXMANDIBLE 1.5MM DRILL BIT J-LATCH/90MM FOR 03.503.043; DRILL, BONE, POWERED

SYNTHES GMBH MATRIXMANDIBLE 1.5MM DRILL BIT J-LATCH/90MM FOR 03.503.043; DRILL, BONE, POWERED
Catalog Number 03.503.451
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Part # 03.503.451 synthes lot # u253056, supplier lot # u253056, release to warehouse date: 12 apr 2017, supplier: (b)(4), no ncrs were generated during production.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the fluted tip of matrixmand 1.5 db j-latch/90 03.503.043 was broken.The broken fragment was returned for evaluation.Both of the broken fragments exhibit signs of excessive friction.The root cause is being attributed to unintended use.A dimensional inspection was not performed as it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the matrixmand 1.5 db j-latch/90 03.503.043 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6)2023, the patient underwent an orif surgery treating a mandibular fracture.During the procedure while using the drill sleeve, it became hot and cause burns on the patient¿s oral mucosa.When the drill bit was removed from the sleeve, it was found that the drill bit was damaged in the middle section.It was concluded that the drill bit was being held against the sleeve, which generated head due to rotational friction.The surgery was completed successfully with no surgical delay.The patient experienced some burns in their mouth but is in a stable condition, no problems have been observed.No further information is available to report.This report is for a matrixmandible 1.5mm drill bit j-latch/90mm for 03.503.043.This is report 1 of 1 for (b)(4).

Brand Name
MATRIXMANDIBLE 1.5MM DRILL BIT J-LATCH/90MM FOR 03.503.043
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17896245
Report Number8030965-2023-12741
Device Sequence Number7119388
Product Code DZI
UDI-Device Identifier10887587012919
UDI-Public(01)10887587012919
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.451
Device Lot NumberU253056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2023
Initial Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown